Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 13, 2005, 11:44 PM EDT for Washington County, New York. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 11:44 PM EDT (03:44 UTC)
- Expired
- Jun 14, 2005, 5:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Washington County, NY
The radar
The Burlington radar (KCXX), 111 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 12:45 AM EDT | FLASH FLOOD | Huletts Landing, NY | CAMPGROUNDS FLOODED. UNNAMED CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1754 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 140344
FFWALY
NYC115-140945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1144 PM EDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK
* UNTIL 545 AM EDT
* AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN TRAINING ACROSS NORTHERN
WASHINGTON COUNTY WHICH WILL PRODUCE FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARTFORD...
COMSTOCK...WHITEHALL...HULETTS LANDING...HUDSON FALLS AND
GRANVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
FLOODING IS EXPECTED ALONG THE SHELVING ROCK BROOK...SPECTACLE
BROOK...GREENLAND BROOK...PIKE BROOK AS WELL AS OTHER SMALL STREAMS
AND CREEKS IN NORTHERN WASHINGTON COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 4376 7336 4363 7343 4358 7342 4357 7339
4362 7337 4362 7330 4358 7330 4354 7325
4325 7326 4326 7334 4326 7339 4326 7345
4326 7351 4327 7360 4352 7365 4366 7349
4379 7347 4381 7340
$$2 follow-up statements
000
WGUS71 KALY 140542
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
142 AM EDT TUE JUN 14 2005
NYC115-140945-
WASHINGTON NY-
142 AM EDT TUE JUN 14 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 545 AM EDT FOR NORTHERN
WASHINGTON COUNTY...
AT 132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA
WHICH WILL CONTINUE FOR THE NEXT SEVERAL HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITEHALL...
GRANVILLE...FORT ANN...HARTFORD AND HULETTS LANDING.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
FLOODING IS EXPECTED ALONG SHELVING ROCK BROOK...SPECTACLE
BROOK...GREENLAND BROOK...PIKE BROOK AS WELL AS OTHER SMALL STREAMS
AND CREEKS IN NORTHERN WASHINGTON COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 4376 7336 4363 7343 4358 7342 4357 7339
4362 7337 4362 7330 4358 7330 4354 7325
4325 7326 4326 7334 4326 7339 4326 7345
4326 7351 4327 7360 4352 7365 4366 7349
4379 7347 4381 7340
$$000
WGUS71 KALY 140949
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
548 AM EDT TUE JUN 14 2005
NYC115-141028-
WASHINGTON NY-
548 AM EDT TUE JUN 14 2005
...THE FLASH FLOOD WARNING FOR NORTHERN WASHINGTON COUNTY EXPIRED AT
545 AM EDT...
LAT...LON 4376 7336 4363 7343 4358 7342 4357 7339
4362 7337 4362 7330 4358 7330 4354 7325
4325 7326 4326 7334 4326 7339 4326 7345
4326 7351 4327 7360 4352 7365 4366 7349
4379 7347 4381 7340
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 10:20 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 13, 10:20 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 1020 PM EDT MON JUN 13 2005 UPDATE...LOCALIZED CONVECTION PRODUCED SERIOUS FLASH FLOODING IN WARREN COUNTY THIS EVENING. 1 SEVERE EVENT IN SARATOGA COUNTY. CONVECTION/PRECIP ASSOCIATED WITH THE REMNANTS OF ARLENE APPROACHING CWA. WILL ISSUE FFA FOR RUFLY NORTHERN HALF OF CWA. && PREVIOUS .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...HEAT AND HUMIDITY WILL CONTINUE FOR ONE MORE DAY BEFORE A RELIEF IN TEMPERATURES MID WEEK. SURFACE OBSERVATIONS SHOWING MANY READINGS IN THE 90S WITH DEW POINTS IN THE LOWER 70S. LATEST RADAR PICTURE SHOWING CELLS ACROSS THE NORTHERN THIRD OF THE CWA. ATMOSPHERE IS PRIME FOR THUNDERSTORMS WITH DEWPOINTS IN THE LOWER 70S. VIL OF THE DAY WAS 63. CONCERN AT THIS TIME LOOKS TO BE SLOW MOVING CELLS WITH TRAINING ECHOS. WILL KEEP CHANCE OF THUNDERSTORMS OVERNIGHT. ETA BRINING IN PRECIP MAX INTO THE NORTHERN THIRD OF THE REGION WITH A SHORT WAVE. THIS FEATURE IS NOT AS PRONOUNCED ON THE GFS. OVERALL BIGGEST THREAT FOR THE NEXT 24 HOURS LOOKS TO BE FLASH FLOODING WITH SLOW MOVING CELLS. TUESDAY WILL BE ONE MORE DAY WITH THE HOT AND HUMID WEATHER BEFORE COOLER AND MORE SEASONABLE AIR MOVES BACK INTO THE CWA ON WEDNESDAY. && .LONG TERM (THURSDAY THROUGH MONDAY)...MODELS KEEP UPPER LEVEL LOW OVER THE REGION THROUGH THE END OF THE WEEK. TEMPERATURES LOOK A TAD COOLER THAN THE PREVIOUS RUNS. HAVE LEANED TOWARDS HPC FOR TEMPS AND PRECIP FOR THE EXTENDED PERIOD. HAVE A CHANCE OF SHOWERS THROUGH EARLY SATURDAY WITH UPPER LEVEL LOW. HIGH PRESSURE BUILDS IN FOR SUNDAY AND EARLY NEXT WEEK. && .AVIATION...VFR CONDITIONS WILL SOME MVFR HAZE RESTRICTIONS THIS AFTERNOON INTO EVENING. MVFR WITH SLOW MOVING CONVECTION WITH IFR VISIBILITY DUE TO HEAVY RAINS INTO THIS EVENING. FOG WILL DEVELOP TONIGHT IN HUMID AIRMASS AND CIGS WILL LOWER TO MVFR LATE AS SHOWERS MOVE IN AND ACROSS NORTH PORTION OF FORECAST AREA IN ASSOCIATION WITH THE REMNANTS OF ARLENE. IMPROVEMENT TO VFR TUESDAY LATE MORNING INTO AFTERNOON. && .HYDROLOGY...MAJOR RIVERS ARE RUNNING LOW. THE GROUND DRY EXCEPT FOR AREAS THAT RECEIVED LOCALIZED HEAVY RAIN OVER WEEKEND. AIRMASS VERY MOIST...KALB 12Z/MON SOUNDING PRECIPITABLE WATER 2.09 INCHES. STEERING WINDS VERY LIGHT. THUS...SLOW MOVING STORMS WITH VERY HEAVY DOWNPOURS. LOCALIZED FLOODING PROBLEMS POSSIBLE. REMNANT OF ARLENE WILL RIDE OVER TOP OF RIDGE AND BRING STEADIER RAINS TO NORTHERN PORTION FORECAST AREA LATE TONIGHT INTO TUESDAY MORNING. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...FFA NYZ032-033-038>043-050-082>084- TIL 5 AM TUESDAY VT...NONE. &&
Hazardous weather outlook, Jun 13, 10:42 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1042 PM EDT MON JUN 13 2005 NYZ032-033-038>043-047-050-082>084-141100- HAMILTON NY-MONTGOMERY NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY- NORTHERN SARATOGA NY-NORTHERN WARREN NY-NORTHERN WASHINGTON NY- SCHOHARIE NY-SOUTHEAST WARREN NY-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- 1042 PM EDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...THE MOHAWK VALLEY...THE LAKE GEORGE SARATOGA REGION...AND A PORTION OF THE NORTHERN CATSKILL MOUNTAINS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 5 AM TUESDAY. SEE THE WATCH STATEMENT FOR DETAILS. SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TONIGHT. SOME OF THESE WILL CONTAIN VERY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. THUNDERSTORMS WILL MOVE FROM WEST TO EAST AT 10 TO 20 MILES AN HOUR. .DAYS TWO THROUGH SEVEN... SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED. HOWEVER...REPORTS OF HEAVY RAINFALL OR STREAMS APPROACHING OR EXCEEDING BANK FULL IS IMPORTANT TO THE NATIONAL WEATHER SERVICE AT ALBANY. CTZ001-013-MAZ001-025-NYZ048-049-051>054-058>061-063>066-VTZ013>015- 141100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- NORTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA- SOUTHERN LITCHFIELD CT-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 1042 PM EDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF THE CATSKILL MOUNTAIN REGION...THE CAPITAL DISTRICT...THE MID HUDSON VALLEY...AND WESTERN NEW ENGLAND. .DAY ONE... SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TONIGHT. SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 13, 8:23 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
823 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD CHESTERTOWN 43.65N 73.80W
06/13/2005 WARREN NY TRAINED SPOTTER
WATER FLOWING DOWEN MOUNTAIN. ROAD CULVERTS RUNNING LIKE
RIVERS.
0600 PM FLASH FLOOD WARRENSBURG 43.50N 73.78W
06/13/2005 WARREN NY TRAINED SPOTTER
3 PLUS INCHES OF RAIN - SERIOUS PONDING OF WATER ON
ROADWAYS
&&
KLAPENTALocal storm report, Jun 13, 8:48 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
848 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD WARRENSBURG 43.50N 73.78W
06/13/2005 WARREN NY LAW ENFORCEMENT
INTERSTATE 87 CLOSED DUE TO A MUD SLIDE BETWEEN EXIT 23
AND 25.
&&
KLAPENTALocal storm report, Jun 13, 9:03 PM EDT, 2 hours 41 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0901PM MON JUN 13 2005
#1 0000001 000
GWSO WLSR QHQT QTRF APTS WAPT
01495 FILE 28 WARREN COUNTY SO NY0560000 JUN 13-05
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
FLOOD EVENT
COUNTY(S) AFFECTED: WARREN
CHECK ONE OR MORE AS APPROPRIATE:
( ) - STREAM/RIVER NEAR BANKFUL
( ) - STREAM/RIVER AT BANKFULL READY TO FLOOD
(X) - FLOODING ACTUALLY OCCURING
( ) - FLOODING IS CONFINED TO FLOOD PLAIN, NO IMMENIENT DAMAGE
( ) - FLOODING IS/ABOUT TO EFFECT REAL PROPERTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD):
DATE AND TIME CONDITION STARTED: 06/13/05
NAME OF STREAM/RIVER: SCHROON RIVER
EXTENT OF DAMAGE OR AREAS IN DANGER:
I87 WASHED OUT - MUD SLIDE BLOCKING NORTH AND SOUTH
BOND BETWEEN EX 23 AND 24 - NUMEROUS ROADS CLOSED
IN BOLTON AND CHESTERTOWN AREA DUE TO FLOODING
REMARKS: HIGHWAY REPORTING 2 -3 FEET OF WATER ON ROADS
AUTH PHONE #: 518 743-2501
AUTH WEBSTER,MICHAEL SGT
OPER - WELLS,JOHN T 2100Local storm report, Jun 13, 9:15 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
915 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM FLASH FLOOD CHESTERTOWN 43.65N 73.80W
06/13/2005 WARREN NY LAW ENFORCEMENT
I87 WASHED OUT. MUD SLIDE BLOCKING NORTH AND SOUTHBOND
BETWEEN EXIT 23 AND 24. NUMEROUS ROADS CLOSEDIN BOLTON
AND CHESTERTOWN AREA DUE TO FLOODING
&&
KOLECILocal storm report, Jun 13, 9:44 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
944 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG GALWAY 43.02N 74.03W
06/13/2005 SARATOGA NY LAW ENFORCEMENT
&&
KOLECILocal storm report, Jun 13, 9:45 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
945 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG GALWAY 43.02N 74.03W
06/13/2005 SARATOGA NY LAW ENFORCEMENT
TREES DOWN
&&
KOLECIThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:13 PM EDT | Flash Flood Warning | ALY | Warren | 4 hr |
| Jun 13, 9:11 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 67 min |
| Jun 14, 12:05 AM EDT | Flash Flood Warning | ALY | Warren | 6 hr |
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.